Alert archive / Kentucky / River Flood Warnings in 2017

River Flood Warning 17, NWS Louisville, KY

June 24, 2017Nicholas County, Robertson County, Kentucky

NWS Louisville, KY issued this river flood warning at Jun 24, 2017, 7:12 AM EDT for Nicholas County, Robertson County, Kentucky. It took effect at Jun 24, 2017, 4:12 PM EDT. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Jun 24, 2017, 7:12 AM EDT (11:12 UTC)
In effect from
Jun 24, 2017, 4:12 PM EDT
Expired
Jun 25, 2017, 8:00 PM EDT
In force
28 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Nicholas County, KY, Robertson County, KY

The radar

The Cincinnati radar (KILN), 111 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Licking River at Blue Licks Spring (BLSK2). The gauge peaked at 25.63 ft at Jun 24, 2017, 2:00 PM EDT.

actionminormoderate1020304006/2406/2506/2606/27
Action stage
23 ft
Minor stage
25 ft
Moderate stage
42 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

855 
WGUS43 KLMK 241112
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Louisville KY
712 AM EDT Sat Jun 24 2017

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Licking River at Blue Licks Spring

affecting the following counties in Kentucky...Nicholas...Robertson.

.Heavy rain over the last several hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC181-201-242312-
/O.NEW.KLMK.FL.W.0017.170624T2012Z-170626T0000Z/
/BLSK2.1.ER.170624T2012Z.170625T0600Z.170625T1800Z.NO/
712 AM EDT Sat Jun 24 2017

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Licking River at Blue Licks Spring.
* from this morning to Sunday evening.
* At  6:00 AM Saturday the stage was 22.8 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and 
  continue to rise to near 26.8 feet by Saturday evening. The 
  river will fall below flood stage by Sunday early afternoon.
* Impact...At 25.0 feet...Cropland flooding begins.
* Flood History...This crest compares to a previous crest of 26.9  
  feet on Feb 7 2014.

&&

LAT...LON 3828 8387 3847 8417 3857 8426 3858 8413
      3848 8401 3835 8379             

$$
2 follow-up statements
081 
WGUS83 KLMK 242209
FLSLMK
MRCFlood Statement 
National Weather Service Louisville KY
609 PM EDT Sat Jun 24 2017

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Licking River at Blue Licks Spring 
 
affecting the following counties in Kentucky...Nicholas...Robertson.

KYC181-201-250409-
/O.EXT.KLMK.FL.W.0017.000000T0000Z-170625T1200Z/
/BLSK2.1.ER.170624T1455Z.170624T1830Z.170625T0600Z.NO/
609 PM EDT Sat Jun 24 2017

The Flood Warning continues for
  the Licking River at Blue Licks Spring.
* until Sunday morning.
* At  5:00 PM Saturday the stage was 25.4 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  after midnight Sunday.

&&

LAT...LON 3828 8387 3847 8417 3857 8426 3858 8413
      3848 8401 3835 8379             

$$

MRC
728 
WGUS83 KLMK 250354
FLSLMK
Flood Statement 
National Weather Service Louisville KY
1154 PM EDT Sat Jun 24 2017

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Licking River at Blue Licks Spring
 
affecting the following counties in Kentucky...Nicholas...Robertson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.This will be the last statement for this event.

&&

KYC181-201-250424-
/O.CAN.KLMK.FL.W.0017.000000T0000Z-170625T1200Z/
/BLSK2.1.ER.170624T1455Z.170624T1830Z.170625T0107Z.NO/
1154 PM EDT Sat Jun 24 2017

The flood warning is cancelled for
  the Licking River at Blue Licks Spring.
* At 11:00 PM Saturday the stage was 24.9 feet. 
* Flood stage is 25.0 feet.
* Fell below flood stage at  9:07 PM Saturday.
* Forecast...The river will continue to fall to 23.3 feet by Monday 
  morning.


&&

LAT...LON 3828 8387 3847 8417 3857 8426 3858 8413
      3848 8401 3835 8379             

$$

MRC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jun 24, 6:55 AM EDT, 17 minutes earlier.

Area forecast discussion, Jun 24, 6:55 AM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
655 AM EDT Sat Jun 24 2017

...Updated Aviation Discussion...

...Forecast Update...
Issued at 630 AM EDT Sat Jun 24 2017

A surge of drier air behind the cold front is making its way into
central Kentucky, and in its wake it has cleared any fog that
developed this morning. Have started to drop counties in northern
and western portions of the dense fog advisory where the drier air
has already worked in. Rest of forecast looks on track.

Issued at 445 AM EDT Sat Jun 24 2017

Dense fog has continued to form across the region where clearing has
taken place, so have gone ahead and issued a dense fog advisory for
areas experiencing dense fog as well as areas that could see some
dense fog develop in the next hour or so.

Issued at 342 AM EDT Sat Jun 24 2017

Patchy dense fog has developed across southern Indiana and north-
central Kentucky this morning due to clearing skies, saturated soils
and light winds. Some drier air behind the cold front is just now
working its way into Dubois/Orange counties and is scouring out any
fog that has developed. This drier air will work its way
southeastward over time this morning, but it may not reach parts of
southern and eastern Kentucky until after sunrise. For now, am
highlighting the patchy dense fog threat with an SPS, but if
coverage of fog begins to increase, a dense fog advisory may have to
be considered.

.Short Term (Now through Sunday)...
Issued at 224 AM EDT Sat Jun 24 2017

Surface analysis reveals a cold front has nearly cleared the CWA at
this hour, with the Lake Cumberland region just now starting to see
a wind shift to the northwest. Cooler and drier air has filtered in
behind the front, allowing for some clearing skies this morning.
Winds will remain relatively light through the early morning hours,
and with saturated grounds and some clearing, we could see some
patchy fog develop across portions of the CWA, especially down near
the Lake Cumberland region. Any fog that does develop should
dissipate shortly after sunrise.

A rather pleasant weekend is in store as cooler and drier air
continue to funnel in from the west and northwest. Temperatures will
generally be in the upper 80s to low 70s for highs, and overnight
lows will fall into the 50s.  Winds could be a bit breezy at times
this afternoon and Sunday afternoon as deep mixing within the
boundary layer takes place.

.Long Term (Sunday night through Friday)...
Issued at 228 AM EDT Sat Jun 24 2017

Strong high pressure system from Canada will begin dropping into the
Plains and eventually Ohio River valley region through the first
half of the long term period. This will result in dry and relatively
cool conditions (by late June standards) for the early part of next
week. Not expecting to break any records, but some temperatures
could come within a few degrees of record lows and/or record low max
for this timeframe. See the climate section of the AFD for an
overview of the records.

By Wednesday, the high pressure system will begin to into the east
coast and eventually settle over the Atlantic. At the same time, an
upper level ridge over the Plains will begin moving into the Ohio
River valley region. This will result in a more summer-like pattern
for the region, with increasing temperatures and humidity for the
end of next week. Chances for showers and thunderstorms will also
return by Thursday and continue into the weekend.

&&

.Aviation (12Z TAF Update)...
Issued at 655 AM EDT Sat Jun 24 2017

Clearing skies overnight allowed dense fog to form over central
Kentucky, especially in the areas that received the heaviest rain
Thu-Fri. Main terminal affected by fog this morning is LEX, which is
socked in below field mins.

Low-level boundary has been evident on radar and should push through
LEX shortly after the valid TAF time, so will initialize with dense
fog but quickly improve to VFR. Only other fly in the ointment would
be lingering stratus at BWG but that will be an issuance time
decision.

Winds pick up this afternoon to a solid 10-12 kt, and SDF/LEX will
have gusts just shy of 20 kt during peak heating. Drier column
tonight will limit fog concerns, even with light winds again.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Dense Fog Advisory until 9 AM EDT /8 AM CDT/ this morning for
     KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082.

IN...NONE.
&&

Update.........DM
Short Term.....DM
Long Term......DM
Aviation.......RAS
Hazardous weather outlook, Jun 24, 4:46 AM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
446 AM EDT Sat Jun 24 2017

KYZ027>029-034>043-045>049-053>057-062>067-071-073>078-081-082-
250900-
Grayson-Hardin-Bullitt-Shelby-Franklin-Scott-Harrison-Spencer-
Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-
Jessamine-Clark-Larue-Marion-Boyle-Garrard-Madison-Edmonson-Hart-
Green-Taylor-Casey-Lincoln-Warren-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Leitchfield, Elizabethtown, Shepherdsville,
Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville,
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown,
Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville,
Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Bowling Green,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
446 AM EDT Sat Jun 24 2017 /346 AM CDT Sat Jun 24 2017/

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS
MORNING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Dense fog will be present this morning and reduce visibilities in
foggy areas to a quarter mile or lower. If driving, slow down, use
your low beam headlights, and leave plenty of distance ahead of you.

Area creeks and streams will continue to run high or remain in flood
stage today from Friday's rainfall. Flood warnings have been issued
for creeks and streams that are expected to exceed flood stage.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Some area creeks and streams will continue to run high or remain in
flood stage on Sunday from Friday's rainfall. All creeks and streams
in the region should begin receding by early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ023>026-030>033-061-070-072-250900-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Oldham-Trimble-Henry-
Butler-Logan-Simpson-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Louisville,
La Grange, Bedford, Milton, New Castle, Morgantown, Russellville,
Franklin, and Providence
446 AM EDT Sat Jun 24 2017 /346 AM CDT Sat Jun 24 2017/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Patchy dense fog will be possible this morning across parts of the
region. Visibilities could drop as low as a quarter mile. If driving
and you encounter foggy conditions, slow down, use your low beam
headlights, and leave plenty of distance ahead of you.

Area creeks and streams will continue to run high or remain in flood
stage today from Friday's rainfall. Flood warnings have been issued
for creeks and streams that are expected to exceed flood stage.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Some area creeks and streams will continue to run high or remain in
flood stage on Sunday from Friday's rainfall. All creeks and streams
in the region should begin receding by early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

DM

In the hours before

Special weather statement, Jun 24, 3:24 AM EDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Louisville KY
324 AM EDT Sat Jun 24 2017

INZ076>079-083-084-089>092-KYZ023>036-038>040-045-053-061-240900-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Nelson-Larue-Butler-
Including the cities of Paoli, Salem, Scottsburg, Madison,
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville,
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford,
Leitchfield, Elizabethtown, Shepherdsville, Louisville,
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort,
Georgetown, Taylorsville, Lawrenceburg, Versailles, Bardstown,
Hodgenville, and Morgantown
324 AM EDT Sat Jun 24 2017 /224 AM CDT Sat Jun 24 2017/

Clearing skies, saturated soils, and light winds have allowed some
patchy dense fog to develop in areas. Visibilities could drop as
low as a quarter mile in spots, making travel hazardous in foggy
locations. If driving and you encounter foggy areas, slow down
and use your low beam headlights, and leave plenty of distance
ahead of you.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:38 PM EDTRiver Flood WarningLMKOhio22 hr
Jun 23, 8:43 PM EDTAreal Flood WarningLMKBullitt, Hardin, Larue, Nelson, Spencer3 hr
Jun 23, 11:00 PM EDTRiver Flood WarningLMKBourbon32 hr
Jun 23, 11:31 PM EDTRiver Flood WarningLMKFranklin26 hr
Jun 24, 4:42 AM EDTDense Fog AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 32 more4 hr
Jun 24, 12:58 PM EDTRiver Flood WarningLMKFranklin11 hr

Nearby

River Flood Warnings in Kentucky, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.